Alert archive / Nevada / Areal Flood Warnings in 2021
Areal Flood Warning 2, NWS Reno, NV
NWS Reno, NV issued this areal flood warning at Oct 24, 2021, 1:19 PM PDT for 6 counties in Nevada; 7 counties in California. It was in force for 8 hr. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 24, 2021, 1:19 PM PDT (20:19 UTC)
- Expired
- Oct 24, 2021, 9:15 PM PDT
- In force
- 8 hr
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 72 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 24, 2:10 PM PDT | HEAVY RAIN 2.7 | 6 S Honey Lake, CA | MESONET STATION LAFC1 LAUFMAN. |
| Oct 24, 2:30 PM PDT | HEAVY RAIN 3.08 | 3 Ne Mount Rose Summit, NV | |
| Oct 24, 3:15 PM PDT | HEAVY RAIN 2.58 | 5 Nnw Antelope Lake, CA | MESONET STATION PIEC1 PIERCE. |
| Oct 24, 3:19 PM PDT | HEAVY RAIN 3.89 | 1 Wnw Homewood, CA | MESONET STATION HMDC1 HOMEWOOD. |
| Oct 24, 3:24 PM PDT | HEAVY RAIN 3.14 | 3 E Verdi, NV | TRAINED SPOTTER REPORTED 3.14 INCHES OF RAINFALL SINCE 12 AM LOCAL TIME. REPORTING DRAINAGE CULVERT HAS 6 FEET OF WATER, AND IS USUALLY ONLY AN INCH DEEP. |
| Oct 24, 3:34 PM PDT | HEAVY RAIN 4.6 | 4 Wnw Sattley, CA | MESONET STATION TR197 TNF01 PORTABLE. |
| Oct 24, 3:51 PM PDT | HEAVY RAIN 3.54 | 1 Wsw Meyers, CA | MESONET STATION RWBC1 BARON. |
| Oct 24, 3:55 PM PDT | HEAVY RAIN 1.09 | 3 Ssw Sparks, NV | ASOS STATION KRNO RENO. |
| Oct 24, 4:00 PM PDT | HEAVY RAIN 4.16 | 3 Sse Frenchman Lake, CA | MESONET STATION FHDC1 2.7 SE FRENCHMAN LAKE. |
| Oct 24, 4:03 PM PDT | HEAVY RAIN 2.87 | 3 N Meyers, CA | ASOS STATION KTVL SOUTH LAKE TAHOE AP. |
| Oct 24, 4:05 PM PDT | HEAVY RAIN 5.28 | 4 Nw Virginia City, NV | MESONET STATION BLCN2 3.8 NW VIRGINIA CITY |
| Oct 24, 4:08 PM PDT | HEAVY RAIN 1.85 | 1 Ne Spanish Springs, NV | |
| Oct 24, 4:10 PM PDT | HEAVY RAIN 1.6 | 1 Wsw Alpine Meadows, CA | TRAINED SPOTTER REPORTED 1.6 INCHES OF RAINFALL SINCE 8 AM LOCAL TIME. |
| Oct 24, 4:47 PM PDT | HEAVY RAIN 1.15 | 1 Sse Carson City, NV | TRAINED SPOTTER REPORTED 1.15 INCHES OF RAINFALL SINCE 8:30 AM LOCAL TIME. |
| Oct 24, 7:45 PM PDT | HEAVY RAIN 1.42 | 2 Sse Dog Valley, CA | OBSERVER REPORTED 1.42 INCHES SINCE 3PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 689 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
301
WGUS45 KREV 242019
FLWREV
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Reno NV
119 PM PDT Sun Oct 24 2021
.An atmospheric river continues to bring heavy rainfall to the
region.
CAC003-017-035-057-061-063-091-NVC001-005-019-027-029-031-510-250215-
/O.NEW.KREV.FA.W.0002.211024T2019Z-211025T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alpine CA-El Dorado CA-Lassen CA-Nevada CA-Placer CA-Plumas CA-
Sierra CA-Churchill NV-Douglas NV-Lyon NV-Pershing NV-Storey NV-
Washoe NV-Carson City NV-
119 PM PDT Sun Oct 24 2021
The National Weather Service in Reno has issued a
* Flood Warning for...
Placer County in central California...
Alpine County in northern California...
El Dorado County in northern California...
Southeastern Lassen County in northern California...
Nevada County in northern California...
Plumas County in northern California...
Sierra County in northern California...
Western Churchill County in west central Nevada...
Northern Lyon County in west central Nevada...
Southwestern Pershing County in west central Nevada...
Douglas County in western Nevada...
Storey County in western Nevada...
Southern Washoe County in western Nevada...
The Western Carson City in western Nevada...
* Until 715 PM PDT.
* At 119 PM PDT, Doppler radar and automated rain gauges indicated
heavy rain. Flooding is ongoing or expected to begin shortly in
the warned area. Between 1 and 4 inches of rain have fallen.
* Mudflow, rock falls and rises in creeks and streams are occurring
in several locations with further impacts likely. There is also
high likelihood for standing water on roadways.
* Some locations that will experience flooding include...
Reno, Carson City, South Lake Tahoe, Chilcoot, Doyle, Verdi,
Herlong, Stampede Reservoir, Beckwourth, Boca Reservoir,
Sierraville, Prosser Creek Reservoir, Pyramid Lake, Incline
Village, Kings Beach, Blairsden, Squaw Valley, Graeagle, Tahoe
City and Alpine Meadows.
Additional rainfall amounts of 1 to 4 inches are possible in the
warned area with the highest rain rates anticipated this afternoon
and early evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Move away from recently burned areas. Life-threatening flooding of
creeks, roads, and normally dry stream beds is likely. The heavy
rains will likely trigger rockslides, mudslides and debris flows in
steep terrain, especially in and around these areas.
&&
LAT...LON 3972 12072 3990 12075 4019 12088 4043 12024
4050 11953 3992 11914 3953 11953 3871 11998
3881 12003 3885 12015 3919 12025 3945 12038
3948 12044 3952 12043 3962 12048 3971 12063
3968 12068
$$
DJ1 follow-up statement
691
WGUS45 KREV 250035
FLWREV
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Reno NV
535 PM PDT Sun Oct 24 2021
.The ongoing atmospheric river continues to bring copious amounts of
rainfall to the region through this evening.
CAC003-017-035-057-061-063-091-NVC001-005-019-027-029-031-510-250415-
/O.EXT.KREV.FA.W.0002.000000T0000Z-211025T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alpine CA-El Dorado CA-Lassen CA-Nevada CA-Placer CA-Plumas CA-
Sierra CA-Churchill NV-Douglas NV-Lyon NV-Pershing NV-Storey NV-
Washoe NV-Carson City NV-
535 PM PDT Sun Oct 24 2021
The National Weather Service in Reno has extended the
* Flood Warning for...
Placer County in central California...
Alpine County in northern California...
El Dorado County in northern California...
Southeastern Lassen County in northern California...
Nevada County in northern California...
Plumas County in northern California...
Sierra County in northern California...
Western Churchill County in west central Nevada...
Northern Lyon County in west central Nevada...
Southwestern Pershing County in west central Nevada...
Douglas County in western Nevada...
Storey County in western Nevada...
Southern Washoe County in western Nevada...
The Western Carson City in western Nevada...
* Until 915 PM PDT.
* At 535 PM PDT, Doppler radar and automated rain gauges indicated
heavy rain. Flooding is ongoing or expected to begin shortly in
the warned area. Between 1 and 5 inches of rain have fallen.
* Mudflow, rock falls and rises in creeks and streams are occurring
in several locations with further impacts likely. There is also
high likelihood for standing water on roadways.
* Some locations that will experience flooding include...
Reno, Carson City, South Lake Tahoe, Chilcoot, Doyle, Verdi,
Herlong, Stampede Reservoir, Beckwourth, Boca Reservoir,
Sierraville, Prosser Creek Reservoir, Pyramid Lake, Incline
Village, Kings Beach, Blairsden, Squaw Valley, Graeagle, Tahoe
City and Alpine Meadows.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Move away from recently burned areas. Life-threatening flooding of
creeks, roads, and normally dry stream beds is likely. The heavy
rains will likely trigger rockslides, mudslides and debris flows in
steep terrain, especially in and around these areas.
&&
LAT...LON 3972 12072 3990 12075 4019 12088 4043 12024
4050 11953 3992 11914 3953 11953 3871 11998
3881 12003 3885 12015 3919 12025 3945 12038
3948 12044 3952 12043 3962 12048 3971 12063
3968 12068
$$
DJWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this areal flood warning went out at Oct 24, 2:56 AM PDT, 10 hours 23 minutes earlier.
Area forecast discussion, Oct 24, 2:56 AM PDT, 10 hours 23 minutes before
Area Forecast Discussion
National Weather Service Reno NV
256 AM PDT Sun Oct 24 2021
.SYNOPSIS...
A strong atmospheric river will bring a deluge of rain, heavy
mountain snow, and gusty, potentially damaging, winds to the region.
Flooding is a concern, particularly near recent burn scars. Some
lingering showers possible through Tuesday as the upper trough
continues its exit from the region. High pressure builds over the
West Coast the later half of next week.
&&
.SHORT TERM...
The leading edge of the area of precipitation is marching across
norther CA as the much anticipated AR event begins over our region.
It may be too late to make those needed preparations prior to the
onslaught of moderate to heavy rain/snow that is expected to
impact the region through Monday. If you are unable to delay your
travel plans until Tuesday, it is advised to check road conditions
for major highways and roads if crossing the Sierra overnight
Sunday into Monday.
TIMING and HOURLY RAINFALL RATES:
Hi-RES CAM and NBM guidance shows the main precipitation for the
northern Sierra occurring now and continuing into the afternoon.
* The highest risk and impacts associated with flash flooding and
debris flows over the Dixie Fire burn scar should extend through
this morning and afternoon(6AM to ~7PM). Hourly precipitation
rates could range from 0.25” to 0.50” for many areas across
the northern Sierra and nearby high-risk burn scars. Areas to
the west could see hourly totals up to 0.75”.
* The nearly lateral conduit of moderate to heavy precipitation
will shift south and focus of the Lake Tahoe Basin and Reno area
later this morning (10AM-12PM) and continue through the
afternoon into the evening (5PM-8PM). Hourly precipitation
rates for the Lake Tahoe Basin will hover around 0.25” per
hour with higher mountain elevations seeing a range between
0.30” to 0.50”. Reno and surrounding areas could see hourly
rates varying from 0.10” to 0.25” along higher foothill
areas.
* As the broad shaft of heavier precipitation continues to trek
south of the Lake Tahoe Basin, the Caldor and Tamarack burn scar
could see hourly rain rates ranging 0.25” to 0.50” (12PM-8PM).
Areas south along the Sierra Front into Mono County will see
similar hourly rate that should continue till 12Z Monday.
LIQUID EQUIVALENT PRECIP TOTALS:
The highest anticipated liquid precip totals remain mostly unchanged
with the Sierra Crest potential maintaining its lead at 6-10". The
Lake Tahoe Basin could have 3” to 6" of rain with northeast CA
and the Eastern Sierra in Mono County accumulating 2-4” of
liquid equivalent precipitation. Along areas of the Sierra Front
in far western Nevada liquid totals could still range 0.75” to
over 3” for some areas. The west central Nevada Basin and Range
will follow on with a steady range between 0.25 to over an inch
for some areas.
* The greatest variation in upper/lower end QPF ranges lie in areas
near and east of US-395. This is likely due to shadowing in higher
resolution models and an uptick in wind speeds. A lot of these
high res models do tend to overshadow in the lee of the Sierra and
in this case, the synoptic set up and intense IVT would lead me to
favor the wetter scenarios with precipitation extending Just keep
in mind, there is a 20% chance for the drier scenarios to come to
fruition.
* If we are in the 50th-75th percentile range of the QPF guidance, 2-
day precipitation records [for the month of October] are possible.
Example, the current forecast of ~5" of liquid in Tahoe City is
the second highest 2-day October total in 112 year climo history
(5.72" is the current record). For Reno, the current forecast of
near 2" of rain would be a 2-day record for October, with the
current record 1.67".
STRONG WINDS:
The HREF ensemble remains very strong with peak wind speeds for
Sunday. Hi-Res CAM and NBM guidance showing general agreement with
this impending forecast. Ensemble meteograms show the gusts still
trending only slightly upwards with a narrowing spread of upper end
numbers. 60+ mph wind gusts still appear in only a far minority of
ensemble solutions. Given the 700 mb jet streak peaking around 65-75
kts, there is plenty of wind energy aloft and little is going to impede
higher wind gusts mixing down to the surface.
The higher wind gusts that do mix in with the more intense
precipitation rates may reduce the potential for more damaging
gusts. Therefore, there is little need to make any changes to Wind
Warnings in effect in the main areas of concern along the western
NV Sierra Front and Eastern Sierra areas. We are still looking
for gusts easily exceeding 100 mph across ridgelines. These winds
will bring periods of travel and recreation concerns along with
very bumpy flights for aviators.
FLOODING CONCERNS CONTINUE:
Despite the copious amounts of rain, the dry soils and large amount
of available storage in reservoirs will likely mitigate widespread
flood risks. That being said, recent ensemble scenarios from the
CNRFC indicate low end probabilities (~10% chance) for more
significant river rises, possibly even near or above monitor stage,
with a 5% chance of exceeding flood stage in some locations. Keep in
mind, this is likely worst case scenario, but it still bears
watching. Smaller creeks and streams and urban/poor drainage
flooding is certainly possible as well.
The greatest threat will be the recent burn scars -- really any
major burns in the past couple of years in the Sierra and/or western
Nevada foothills. This will be the first real test for several
burns, including but not limited to: Caldor East, Tamarack, Slink,
and Numbers. Dixie East, Beckwourth, Sheep, and Walker saw minor
impacts from the rain yesterday and now have saturated soils, so
this could further exacerbate things there. Higher resolution model
guidance is indicating rainfall rates possible exceeding 0.5"/hour
at times in northeast California and the Sierra from early Sunday
morning through Sunday evening. Mud/debris flows or rock/tree falls
are all on the table, so pay extra attention if you are near a burn
scar.
SNOW ACCUMULATIONS:
Snow levels will start rather high, around 9,000-10,000 feet, but
will fall late Sunday into Monday. The question at this point is how
fast will they fall. It looks like Sierra passes above 8000 feet
will start to see impacts Sunday night, with those closer to 7,000
feet before sunrise Monday. Snow levels will crash to around 5500-
6000 feet by Monday night, but the bulk of the precipitation will
have already fallen by this point. Snow totals for the high Sierra
(above 8,500-9,000') could reach 2-4+ feet, with the character being
heavy and wet. Communities in the Tahoe Basin and those along US-395
in the Eastern Sierra are likely to only see 1-5", but if snow
levels fall faster, those totals could easily increase markedly.
- Dawn/Amanda
.LONG TERM...Wednesday through Sunday.
Much quieter weather moves into the region for the rest of the
week and into the weekend as high pressure builds over the
southwest U.S. A fast moving shortwave trough is forecast to move
through the Pacific Northwest on Friday. That could bring some
light showers near the Oregon border and an increase in wind and
clouds to the northern CA/NV. Temperatures will remain seasonably
cool with highs in the upper 50s and low 60s.
Amplifying high pressure along the coast for the end of October
will likely keep major storms away from the region for a while
with a period of below normal precipitation expected for the
first week of November. -Zach
&&
.AVIATION...
A very strong storm is currently moving into California with very
heavy rain, strong winds, and snow expected through Monday
morning. A strong atmospheric river will move from north to south
during this period with a long duration of rain rates of
0.25-0.75"/hr. Heavy rain will create periods IFR/LIFR for area
terminals today and tonight.
Very strong 700 mb winds of 50-70kts are expected on Sunday with a
High Wind Warning in effect in the lee of the Sierra. Expect LLWS
and significant turbulence in and around the Sierra today.
Sunday night into Monday colder air works in to the region
lowering snow levels with the potential for a few inches of snow
accumulation at KTRK/KTVL/KMMH by Sunday night. -Zach
&&
.REV Watches/Warnings/Advisories...
NV...High Wind Warning from 5 AM early this morning to 11 PM PDT this
evening NVZ001-003.
Wind Advisory from 5 AM early this morning to 11 PM PDT this
evening NVZ004.
Flood Watch from 5 AM PDT early this morning through Monday
morning NVZ002-003.
Winter Storm Warning from 5 PM this afternoon to 11 PM PDT
Monday above 7000 feet in NVZ002.
CA...High Wind Warning from 5 AM early this morning to 11 PM PDT this
evening CAZ073.
Flood Watch through late tonight CAZ071.
Flood Watch from 11 AM PDT this morning through Monday afternoon
CAZ073.
Winter Storm Warning from 5 PM this afternoon to 11 PM PDT
Monday above 8500 feet in CAZ073.
Flood Watch from 5 AM PDT early this morning through Monday
morning CAZ072.
Winter Storm Warning from 5 PM this afternoon to 11 PM PDT
Monday above 7000 feet in CAZ072.
&&
For more information from the National Weather Service visit...
http://weather.gov/renoIn the hours before
Local storm report, Oct 24, 9:10 AM PDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
910 AM PDT SUN OCT 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 AM DEBRIS FLOW 1 S GRAEAGLE 39.75N 120.62W
10/24/2021 PLUMAS CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTED LARGE
ROCKS IN ROADWAY ON GOLD LAKE ROAD ABOVE
GRAEAGLE LODGE.
0831 AM DEBRIS FLOW 4 SSE FRENCHMAN LAKE 39.87N 120.17W
10/24/2021 PLUMAS CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTED ROCKS,
MUD IN ROAD NEAR CHILICOOT CAMPGROUND.
0859 AM DEBRIS FLOW 1 WNW DOYLE 40.02N 120.12W
10/24/2021 LASSEN CA TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED 2.23 INCHES
OF RAIN SINCE MIDNIGHT. WILLOW CREEK IS OUT
OF ITS BANKS AND THE WATER IS RUNNING BLACK.
0838 AM FLASH FLOOD 1 S DOYLE 40.01N 120.10W
10/24/2021 LASSEN CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTED 3.5 FEET
OF WATER OVER THE ROAD ON THE NORTH END OF
CONSTANTIA ROAD, ROAD IS IMPASSABLE.
0834 AM HEAVY RAIN 4 WNW SATTLEY 39.64N 120.50W
10/24/2021 M1.96 INCH SIERRA CA MESONET
MESONET STATION TR197 TNF01 PORTABLE.
0819 AM HEAVY RAIN 1 WNW HOMEWOOD 39.08N 120.17W
10/24/2021 M1.92 INCH PLACER CA MESONET
MESONET STATION HMDC1 HOMEWOOD.
0843 AM HEAVY RAIN 3 WSW WESTWOOD 40.29N 121.05W
10/24/2021 M1.75 INCH LASSEN CA MESONET
MESONET STATION AT488 WESTWOOD.
0751 AM HEAVY RAIN 1 WSW MEYERS 38.85N 120.02W
10/24/2021 M1.65 INCH EL DORADO CA MESONET
MESONET STATION RWBC1 BARON.
0834 AM HEAVY RAIN 1 E BLAIRSDEN 39.78N 120.59W
10/24/2021 M1.60 INCH PLUMAS CA MESONET
MESONET STATION MWKC1 DENTEN CREEK.
0834 AM HEAVY RAIN 4 NW HOBART MILLS 39.44N 120.22W
10/24/2021 M1.59 INCH NEVADA CA MESONET
MESONET STATION TS052 TNF02 PORTABLE.
0838 AM HEAVY RAIN 4 E INCLINE VILLAGE 39.24N 119.88W
10/24/2021 M1.57 INCH WASHOE NV MESONET
MESONET STATION LVYN2 LITTLE VALLEY.
0800 AM HEAVY RAIN 4 W TRUCKEE 39.33N 120.28W
10/24/2021 M1.57 INCH NEVADA CA MESONET
MESONET STATION DNRC1 1.9 NE DONNER PEAK.
0833 AM HEAVY RAIN 4 WNW TRUCKEE 39.34N 120.27W
10/24/2021 M1.51 INCH NEVADA CA MESONET
MESONET STATION TADC1 TAHOE DONNER.
0800 AM HEAVY RAIN 16 WSW SPAULDING 40.59N 121.08W
10/24/2021 M1.47 INCH LASSEN CA MESONET
MESONET STATION BOGC1 BOGARD R.S.
0800 AM HEAVY RAIN TAHOE CITY 39.17N 120.14W
10/24/2021 M1.44 INCH PLACER CA CO-OP OBSERVER
CO-OP OBSERVER STATION TAHC1 TAHOE CITY.
0830 AM HEAVY RAIN 5 SSE SIERRAVILLE 39.52N 120.33W
10/24/2021 M1.35 INCH SIERRA CA MESONET
MESONET STATION RNYC1 RICE CANYON.
0850 AM HEAVY RAIN 2 SSE DOG VALLEY 39.52N 120.03W
10/24/2021 M1.30 INCH SIERRA CA CO-OP OBSERVER
CO-OP OBSERVER STATION VERC1 VERDI 2 W.
0700 AM HEAVY RAIN 2 NW MEYERS 38.88N 120.03W
10/24/2021 M1.28 INCH EL DORADO CA COCORAHS
COCORAHS STATION CA-ED-20 SOUTH LAKE TAHOE
4.9 SW.
0724 AM HEAVY RAIN 2 NW MEYERS 38.88N 120.03W
10/24/2021 M1.28 INCH EL DORADO CA TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED 1.28 INCHES
OF RAINFALL IN THE LAST 24 HOURS.
0810 AM HEAVY RAIN 6 S HONEY LAKE 40.14N 120.35W
10/24/2021 M1.10 INCH LASSEN CA MESONET
MESONET STATION LAFC1 LAUFMAN.
0304 AM HEAVY RAIN 3 WSW MEYERS 38.84N 120.06W
10/24/2021 M1.07 INCH EL DORADO CA MESONET
MESONET STATION FW4812 ECHO LAKE.
0800 AM HEAVY RAIN 5 NNE CROMBERG 39.92N 120.64W
10/24/2021 M1.05 INCH PLUMAS CA MESONET
MESONET STATION GRZC1 4.6 NE CROMBERG.
0845 AM HEAVY RAIN 1 NNE MEYERS 38.87N 120.01W
10/24/2021 M1.03 INCH EL DORADO CA MESONET
MESONET STATION EW3758 MEYERS.
0800 AM HEAVY RAIN 3 SSE FRENCHMAN LAKE 39.88N 120.18W
10/24/2021 M1.00 INCH PLUMAS CA MESONET
MESONET STATION FHDC1 2.7 SE FRENCHMAN LAKE.
0727 AM HEAVY RAIN 7 SSW STANDISH 40.28N 120.48W
10/24/2021 M1.00 INCH LASSEN CA TRAINED SPOTTER
TRAINED SPOTTER REPORTED 1.00 INCH OF
RAINFALL SINCE 12 AM LOCAL TIME.
0756 AM HEAVY RAIN 4 SSW FREDONYER PASS 40.31N 120.90W
10/24/2021 M0.97 INCH LASSEN CA MESONET
MESONET STATION WWDC1 WESTWOOD.
0849 AM HEAVY RAIN 1 NNW DOG VALLEY 39.56N 120.05W
10/24/2021 M0.96 INCH SIERRA CA MESONET
MESONET STATION DOGC1 DOG VALLEY.
0800 AM HEAVY RAIN 8 ESE ANTELOPE LAKE 40.12N 120.48W
10/24/2021 M0.96 INCH PLUMAS CA MESONET
MESONET STATION DLCC1 7.9 SE ANTELOPE LAKE.
0815 AM HEAVY RAIN 5 NNW ANTELOPE LAKE 40.25N 120.64W
10/24/2021 M0.94 INCH PLUMAS CA MESONET
MESONET STATION PIEC1 PIERCE.
0700 AM HEAVY RAIN 2 N TRUCKEE 39.35N 120.20W
10/24/2021 M0.94 INCH NEVADA CA COCORAHS
COCORAHS STATION CA-NV-51 TRUCKEE 1.6 N.
0853 AM HEAVY RAIN 3 N MEYERS 38.90N 120.00W
10/24/2021 M0.83 INCH EL DORADO CA ASOS
ASOS STATION KTVL SOUTH LAKE TAHOE AP.
0700 AM HEAVY RAIN VERDI 39.52N 119.99W
10/24/2021 M0.80 INCH WASHOE NV COCORAHS
COCORAHS STATION NV-WH-19 RENO 9.0 W.
0759 AM HEAVY RAIN 7 E MADELINE 41.05N 120.34W
10/24/2021 M0.66 INCH LASSEN CA MESONET
MESONET STATION BDOC1 BLUE DOOR.
0753 AM HEAVY RAIN 17 S PITTVILLE 40.81N 121.30W
10/24/2021 M0.65 INCH LASSEN CA MESONET
MESONET STATION LDRC1 LADDER BUTTE.
0730 AM HEAVY RAIN 3 NE MOUNT ROSE SUMMIT 39.34N 119.86W
10/24/2021 M0.62 INCH WASHOE NV CO-OP OBSERVER
0759 AM HEAVY RAIN 22 N VYA 41.91N 119.94W
10/24/2021 M0.52 INCH WASHOE NV MESONET
MESONET STATION BRLN2 BARREL SPRINGS.
0818 AM HEAVY RAIN 7 SSW STANDISH 40.28N 120.48W
10/24/2021 M0.50 INCH LASSEN CA TRAINED SPOTTER
TRAINED SPOTTER REPORTED 0.50 INCHES OF
RAINFALL SINCE 12 AM LOCAL TIME.
0830 AM HEAVY RAIN 4 SSW RENO 39.49N 119.84W
10/24/2021 M0.48 INCH WASHOE NV COCORAHS
COCORAHS STATION NV-WH-167 RENO 3.5 SSW.
0805 AM HEAVY RAIN 1 NW GLENSHIRE-DEVONSHI 39.36N 120.10W
10/24/2021 M0.43 INCH NEVADA CA COCORAHS
COCORAHS STATION CA-NV-47 TRUCKEE 5.9 ENE.
0700 AM HEAVY RAIN 1 SSW BOCA RESERVOIR 39.39N 120.09W
10/24/2021 M0.42 INCH NEVADA CA CO-OP OBSERVER
CO-OP OBSERVER STATION BOCC1 0.8 S BOCA
RESERVOIR.
0800 AM HEAVY RAIN 3 E STEAD 39.64N 119.83W
10/24/2021 M0.39 INCH WASHOE NV COCORAHS
COCORAHS STATION NV-WH-165 RENO 7.1 N.
0800 AM HEAVY RAIN 2 WSW RENO 39.53N 119.85W
10/24/2021 M0.37 INCH WASHOE NV COCORAHS
COCORAHS STATION NV-WH-133 RENO 1.7 WSW.
0730 AM HEAVY RAIN 3 WSW RENO 39.52N 119.88W
10/24/2021 M0.25 INCH WASHOE NV COCORAHS
COCORAHS STATION NV-WH-115 RENO 3.4 WSW.
0700 AM HEAVY RAIN 9 NNE COLD SPRINGS VALL 39.79N 119.89W
10/24/2021 M0.21 INCH WASHOE NV COCORAHS
COCORAHS STATION NV-WH-79 RENO 17.8 NNW.
&&
HRICHLocal storm report, Oct 24, 12:33 PM PDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
1233 PM PDT SUN OCT 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 AM DEBRIS FLOW 2 SSE CROMBERG 39.84N 120.68W
10/24/2021 PLUMAS CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTED A LARGE
(LARGER THAN A BASKETBALL) BOULDER IN THE
ROAD ON STATE HIGHWAY 70 NEAR CAMP LAYMAN
ROAD.
1012 AM DEBRIS FLOW 1 SSE CONWAY SUMMIT 38.07N 119.17W
10/24/2021 MONO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTED THE LEFT
LANE ON US 395 AT CONWAY RANCH ROAD IS
CLOSED DUE TO A LARGE ROCK IN THE ROADWAY.
1151 AM DEBRIS FLOW 1 S DOYLE 40.01N 120.10W
10/24/2021 LASSEN CA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED SEVERAL AREAS WITH
DEBRIS IN THE ROADWAY, AND THE CULVERT UNDER
THE RAILWAY IS PLUGGED.
1225 PM FLASH FLOOD 6 W TRUCKEE 39.33N 120.31W
10/24/2021 NEVADA CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTED TON OF
ROCKS AND WATER COME OFF THE MOUNTAIN SIDE
OF OLD 40, (DONNER PASS RD BETWEEN TRUCKEE
AND DONNER SUMMIT.) THE ROAD IS NOW CLOSED
AS IT IS NOT SAFE TO PASS DUE TO EROSION AND
FALLING DEBRIS.
0923 AM HEAVY RAIN 1 NNW HOMEWOOD 39.09N 120.16W
10/24/2021 M2.43 INCH PLACER CA TRAINED SPOTTER
TRAINED SPOTTER REPORTED 2.43 INCHES OF
RAINFALL IN 24 HOURS.
1159 AM HEAVY RAIN 5 WNW SUSANVILLE 40.43N 120.75W
10/24/2021 U1.10 INCH LASSEN CA TRAINED SPOTTER
TRAINED SPOTTER REPORTED 1.01 INCHES OF
RAINFALL SINCE MIDNIGHT LOCAL TIME.
&&The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 8:00 AM PDT | Areal Flood Advisory | REV | Washoe | 3 hr |
| Oct 24, 11:12 AM PDT | Areal Flood Warning | REV | Churchill, Pershing, Washoe | 2 hr |
| Oct 24, 4:47 PM PDT | Areal Flood Warning | REV | Churchill, Douglas, Lyon, Mineral, Storey, Washoe | 12 hr |
| Oct 24, 6:11 AM PDT | Flash Flood Warning | REV | Lassen, Plumas | 21 hr |
| Oct 24, 6:42 AM PDT | Flash Flood Warning | REV | Lassen, Plumas | 20 hr |
| Oct 24, 3:27 PM PDT | River Flood Warning | REV | Nevada, Placer | 11 hr |
Nearby
Areal Flood Warnings in Nevada, 2021Areal Flood Warnings in California, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.